Deputies revive overdose with Narcan

By Dean Vaglia
Leader Staff Writer
Oakland County Sheriff’s Office (OCSO) deputies used the naloxone-based drug Narcan to counter a 37-year-old Goodrich man’s overdose around midnight on Monday, Nov. 8.
According to a report by the OCSO, witnesses at a Brabb Road house found him “not breathing and turning blue.” CPR was started and the Oxford Fire Department was on the way by the time deputies were informed of the incident.
Deputies were brought inside upon arrival and were informed the man “had [an] opiate history” though witnesses did not have any information on drugs that would have caused this. Upon inspection deputies confirmed the man had no signs of breathing and lacked a pulse.
16 milligrams of the antidote and chest compressions were administered before paramedics arrived and took over medical care, bringing the man back to consciousness and transporting him to the hospital for further treastment.
Narcan is a naloxone-based antidote typically carried by first responders and caretakers to reverse the effects of opiate overdose. Narcan is typically administered through injection or as a nasal spray; deputies used a nasal delivery method.

Leave a Reply

Your email address will not be published.